Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 314, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 5, 2012, 2:09 PM EDT for Garrard County, Jessamine County, Madison County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2012, 2:09 PM EDT (18:09 UTC)
- Expired
- Jul 5, 2012, 2:40 PM EDT
- In force
- 31 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Garrard County, KY, Jessamine County, KY, Madison County, KY
The radar
The Jackson,KY radar (KJKL), 103 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2778 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
580
WUUS53 KLMK 051809
SVRLMK
KYC079-113-151-051840-
/O.NEW.KLMK.SV.W.0314.120705T1809Z-120705T1840Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
209 PM EDT THU JUL 5 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL GARRARD COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHEASTERN JESSAMINE COUNTY IN EAST CENTRAL KENTUCKY...
NORTHWESTERN MADISON COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 240 PM EDT
* AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR EDENTON...MOVING SOUTH AT
10 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
MILLION...
NEWBY AND STONE...
COTTONBURG AND RUTHTON...
THREE FORKS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM WILL PRODUCE A BURST
OF DAMAGING WINDS...LARGE HAIL...TORRENTIAL RAINS...AND FREQUENT
LIGHTNING. MINOR FLOODING IS POSSIBLE IN LOW SPOTS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3771 8433 3765 8459 3783 8463 3788 8444
3787 8444 3785 8444 3786 8442
TIME...MOT...LOC 1809Z 342DEG 11KT 3777 8449
WIND...HAIL 60MPH <.50IN
$$
MP1 follow-up statement
246
WWUS53 KLMK 051827
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
227 PM EDT THU JUL 5 2012
KYC079-113-151-051840-
/O.CON.KLMK.SV.W.0314.000000T0000Z-120705T1840Z/
JESSAMINE KY-MADISON KY-GARRARD KY-
227 PM EDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 240 PM EDT
FOR NORTHERN GARRARD...WESTERN MADISON AND SOUTHEASTERN JESSAMINE
COUNTIES...
AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEWBY...MOVING SOUTH AT
5 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
RUTHTON AND COTTONBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3767 8452 3769 8453 3785 8455 3788 8445
3785 8444 3786 8442 3785 8441 3771 8433
TIME...MOT...LOC 1827Z 001DEG 5KT 3776 8444
WIND...HAIL 60MPH <.50IN
$$
MPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 1:02 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 5, 1:02 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
102 PM EDT THU JUL 05 2012
...Updated Aviation Discussion...
.Forecast Update...
Issued at 1055 AM EDT Thu Jul 5 2012
Updated the forecast this morning to increase shower and
thunderstorm chances significantly along and east of I-65 for this
afternoon and evening. Have been looking all morning for a trigger
for afternoon convection. The trigger in question has appeared in
the form of an outflow boundary sinking southwestward from a
decaying convective complex over central Ohio. Moisture is pooling
nicely ahead of this feature, evident on latest surface obs SPC
mesoanalysis. Latest visible satellite imagery also shows some Cu
beginning to form in northeast Kentucky. Expect thunderstorms to
develop and increase in coverage through early and mid afternoon,
lasting through the evening. Instability is expected to be quite
strong and with a fairly weak magnitude of unidirectional shear,
could see a bit more organization than in past couple of days. Upped
chances to 40-50 percent along and east of I-65, tapering to the
west due to uncertainty in strength of the ridge. Will likely have
to go with likely or higher pops once storms develop and confidence
in evolution increases. Do expect some severe could occur with
damaging winds and large hail being the main threats. SPC does have
most of our CWA in a slight risk for this afternoon. Heavy rain may
also become a concern, although storm motion should be stronger than
in past afternoon/evenings.
&&
.Short Term (Today through Friday)...
Issued at 315 AM EDT Thu Jul 5 2012
The strong upper level ridge will remain in control through the short
term period. As heights increase slightly today, temperatures should
top out a degree or two above yesterday's highs, especially in the
western half of the forecast area. This will put high temperatures
in the 100s across much of the region. The exception may be the far
eastern portion of the forecast area where they look to top out in
the upper 90s. Temperatures will be similar tomorrow, within a
couple degrees of today's highs areawide. Lows tonight will range
from the lower 70s in the valleys to the upper 70s in urban areas.
Forecasting where any storms develop today and tomorrow remains a
challenge. Multiple residual boundaries are spread across the area.
The highest instability will be in the east this afternoon, where the
ridge is slightly weaker. Most of the models are having a hard time
placing convection. However, the latest run of the WRF ARW is doing
a decent job with the convection over the forecast area this
morning. Will therefore lean slightly towards this for the forecast
today. This model refires convection to our east and brings it into
the Lake Cumberland and Bluegrass region from the north and east
this afternoon, with isolated thunderstorms developing elsewhere.
Therefore, it does look like the eastern portion of the forecast
area has the best chance for storms this afternoon. Am not confident
enough to carry more than 20% chances however. Storms that do
develop may become strong to severe in the very unstable environment
with damaging winds and hail possible.
For tomorrow, though the high pressure will stretch across the lower
Ohio Valley, it may be weak enough for a few thunderstorms to
develop in the heat of the afternoon. Will therefore carry isolated
chances for storms once again Friday afternoon.
Station Thu. Forecast/Record Fri. Forecast/Record
SDF 103 / 98(1994, 1988) 102 / 97(1991)
BWG 103 / 102(1901) 102 / 100(1930)
LEX 99 / 96(1988, 1948) 100 / 97(1936)
FFT 100 / 99(1934) 100 / 99(1997)
.Long Term (Friday night through Wednesday)...
Issued at 320 AM EDT Wed Jul 5 2012
...Continued Hot Conditions, then Relief and Solid Rain Chances...
Friday night/Saturday...
Upper ridging is expected to hold on for one more day of extreme
heat, and just enough humidity to make it dangerous. Therefore the
forecast is largely a persistence forecast and/or extension of the
short-term, with lows in the mid/upper 70s and highs just a couple
degrees either side of 100. High enough confidence in afternoon heat
indices pushing 105 in the eastern CWA, and 105-110 in and west of
the I-65 corridor that the Heat Advisory in the east, and Heat
Warning in the west are already flying thru Saturday.
Saturday night - Wednesday...
POPs will ramp up for the latter part of the weekend as the upper
ridge retrogrades into the Plains and eventually the Rockies. NW
flow aloft means low confidence, but there is still enough to
justify solid chance POPs beginning on Sunday. GFS tries to blow a
cold front through Sunday and Monday, while the 12Z ECMWF was
noticeably slower and the 00Z ECMWF does not even get the front
cleanly to our south. General rule of thumb with summertime fropa,
especially in the extended, is to follow the slower model and think
about going even a bit slower than that. Am even more inclined to
follow the ECMWF after seeing its run-to-run trend, and just out of
respect for the fact it is really difficult to make a dent in a
ridge this hot.
So the main impact of following the ECMWF is that we will advertise
a fairly prolonged period of unsettled weather, with generally a 40
POP CWA-wide Sunday through Monday night, and mainly south of the
Parkways on Tuesday. By Wednesday any POPs are suppressed to the
south. Guidance temps will trend to near climo, but our forecast
will stay just a little above that given how the GFS has struggled
this season. If anything, the POP forecast could stretch out over a
longer period of time if the trend of the 00Z Euro continues and the
front hangs up over Kentucky, and that could even provide some
modest, if somewhat spotty, drought relief.
One last note, may have to watch for strong or severe storms early
next week as there will be plenty of instability ahead of the front,
and overall deep layer shear will gradually increase with troughing
developing over eastern CONUS.
&&
.Aviation (18Z TAF Issuance)...
Issued at 101 PM EDT FRI Jul 5 2012
Expecting mainly VFR conditions through the forecast period at
SDF/BWG. Scattered to numerous thunderstorms are expected this
afternoon and evening at LEX and with higher coverage, expect that
there will be better chances for brief MVFR or worse conditions in
thunderstorms. Best timing for this to occur will be from 2 PM EDT
through early evening. SDF and BWG could see an isolated to
scattered thunderstorm threat later this afternoon and evening as
well, however confidence is lower so will leave mention out for now.
Otherwise, expect variable surface winds this afternoon as outflow
boundaries develop with collapsing storms. Any noticeable gradient
should be out of the west or southwest otherwise. Will notice a
decrease in convection after sundown, with only scattered clouds
around 7-8 K feet overnight.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT /8 PM CDT/ SATURDAY FOR
INZ076>079-083-084-089>092.
KY...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT /8 PM CDT/ SATURDAY FOR
KYZ023>034-038-045-053-061>063-070>072.
HEAT ADVISORY UNTIL 9 PM EDT /8 PM CDT/ SATURDAY FOR KYZ035>037-
039>043-046>049-054>057-064>067-073>078-081-082.
Update...........BJS
Short Term.......EER
Long Term........RAS
Aviation.........BJSHazardous weather outlook, Jul 5, 11:09 AM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 1109 AM EDT THU JUL 5 2012 INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>072- 061815- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-NELSON KY- LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...TAYLORSVILLE...BARDSTOWN... HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... RUSSELLVILLE...BOWLING GREEN...FRANKLIN 1109 AM EDT THU JUL 5 2012 /1009 AM CDT THU JUL 5 2012/ ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND HAIL BEING THE MAIN THREATS. IN ADDITION...HEAT INDICES WILL RISE TO 105-110 DEGREES THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY AFTERNOONS. A BETTER CHANCE FOR THUNDERSTORMS WILL BE SUNDAY THROUGH TUESDAY AS A FRONT SLOWLY MOVES SOUTH THROUGH THE AREA. ANY THUNDERSTORM THAT DEVELOPS WILL PRODUCE BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING. FRIDAY AND SATURDAY AFTERNOONS ALSO WILL BE HOT...WITH HEAT INDICES LIKELY PEAKING BETWEEN 105 TO 110 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY INSTANCES OF HAIL OR THUNDERSTORM WIND DAMAGE TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE) KYZ035>037-039>043-046>049-054>057-064>067-073>078-081-082-061815- FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- MARION KY-BOYLE KY-GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY- RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...LEBANON... DANVILLE...LANCASTER...RICHMOND...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1109 AM EDT THU JUL 5 2012 /1009 AM CDT THU JUL 5 2012/ ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AHEAD OF A BOUNDARY MOVING INTO THE AREA. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND HAIL BEING THE MAIN THREATS. IN ADDITION...HEAT INDICES WILL RISE TO 100-105 DEGREES THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY AFTERNOONS. A BETTER CHANCE FOR THUNDERSTORMS WILL BE SUNDAY THROUGH TUESDAY AS A FRONT SLOWLY MOVES SOUTH THROUGH THE AREA. ANY THUNDERSTORM THAT DEVELOPS WILL PRODUCE BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING. FRIDAY AND SATURDAY AFTERNOONS ALSO WILL BE HOT...WITH HEAT INDICES LIKELY PEAKING BETWEEN 100 TO 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY INSTANCES OF HAIL OR THUNDERSTORM WIND DAMAGE TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE) EER/BJS
In the hours before
Local storm report, Jul 5, 9:47 AM EDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
947 AM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 AM TSTM WND DMG 1 SW SHIVELY 38.19N 85.83W
07/05/2012 JEFFERSON KY BROADCAST MEDIA
BROADCAST MEDIA REPORTED TREES AND LARE LIMBS DOWN IN
THE ST. DENNIS AREA NEAR SHIVELY. POWER WAS OUT IN MANY
LOCATIONS.
&&
EVENT NUMBER LMK1200740
SCHOETTMERLocal storm report, Jul 5, 9:57 AM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
957 AM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM TSTM WND DMG 1 S PLEASURE RIDGE PARK 38.14N 85.85W
07/05/2012 JEFFERSON KY BROADCAST MEDIA
BROADCAST MEDIA RELAYED A REPORT OF AN UPROOTED
TREE...LIMBS DOWN AND OTHER MINOR DAMAGE NEAR GAGELAND
ROAD AND SKY BLUE AVENUE. QUARTER SIZE HAIL WAS ALSO
OBSERVED.
&&
EVENT NUMBER LMK1200741
SCHOETTMERSpecial weather statement, Jul 5, 1:50 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
150 PM EDT THU JUL 5 2012
KYC151-051820-
MADISON KY-
150 PM EDT THU JUL 5 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS IN NORTHWEST MADISON COUNTY...
AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF RICHMOND...AND MOVING SOUTH
AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
RICHMOND...
NEWBY...
HILLCREST...
CROW VALLEY AND ARLINGTON...
CALEAST AND ROUND HILL...
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
87 AND 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3770 8422 3766 8444 3767 8445 3768 8447
3769 8445 3770 8447 3780 8449 3780 8446
3783 8448 3787 8430
TIME...MOT...LOC 1749Z 346DEG 9KT 3779 8438
MPSpecial weather statement, Jul 5, 1:53 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
153 PM EDT THU JUL 5 2012
KYC137-051825-
LINCOLN KY-
153 PM EDT THU JUL 5 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS IN LINCOLN COUNTY...
AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STANFORD...AND MOVING SOUTH AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
STANFORD...
HALLS GAP AND JUMBO...
GENEVA AND SUGAR GROVE...
HIGHLAND...
OTTENHEIM AND KINGS MOUNTAIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3733 8452 3735 8456 3726 8468 3725 8472
3728 8472 3731 8471 3736 8472 3737 8474
3753 8477 3755 8457 3733 8449
TIME...MOT...LOC 1753Z 351DEG 7KT 3748 8466
MPLocal storm report, Jul 5, 2:05 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
205 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG 6 E WINCHESTER 38.00N 84.08W
07/05/2012 CLARK KY LAW ENFORCEMENT
TREE DOWN NEAR L AND E JUNCTION AT ECTON ROAD.
&&
EVENT NUMBER LMK1200742
MRCLocal storm report, Jul 5, 2:07 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
207 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TSTM WND DMG 5 ENE WINCHESTER 38.02N 84.10W
07/05/2012 CLARK KY COUNTY OFFICIAL
TREES DOWN ON STONER ROAD.
&&
EVENT NUMBER LMK1200743
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:08 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Madison | 27 min |
| Jul 5, 1:34 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 31 min |
| Jul 5, 1:50 PM EDT | Special Weather Statement | LMK | Madison | 30 min |
| Jul 5, 1:53 PM EDT | Special Weather Statement | LMK | Lincoln | 32 min |
| Jul 5, 1:59 PM EDT | Areal Flood Advisory | LMK | Clark | 3 hr |
| Jul 5, 2:22 PM EDT | Areal Flood Advisory | LMK | Madison | 2 hr |
| Jul 5, 2:29 PM EDT | Special Weather Statement | LMK | Madison | 31 min |
| Jul 5, 2:35 PM EDT | Special Weather Statement | LMK | Nicholas | 30 min |
| Jul 5, 2:40 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Jessamine, Madison | 30 min |
| Jul 5, 2:44 PM EDT | Severe Thunderstorm Warning | LMK | Lincoln | 31 min |
| Jul 5, 2:48 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 32 min |
| Jul 5, 3:13 PM EDT | Special Weather Statement | LMK | Marion | 27 min |
| Jul 5, 3:18 PM EDT | Severe Thunderstorm Warning | LMK | Casey, Garrard, Lincoln | 32 min |
| Jul 5, 3:22 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Marion, Washington | 33 min |
| Jul 5, 3:49 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Lincoln, Marion | 46 min |
| Jul 5, 3:53 PM EDT | Special Weather Statement | LMK | Lincoln | 27 min |
| Jul 5, 4:13 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Lincoln | 32 min |
| Jul 5, 4:32 PM EDT | Special Weather Statement | LMK | Clinton, Cumberland, Russell | 28 min |
| Jul 5, 4:45 PM EDT | Special Weather Statement | LMK | Simpson | 20 min |
| Jul 5, 4:55 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Clinton, Cumberland, Russell | 45 min |
| Jul 5, 4:59 PM EDT | Severe Thunderstorm Warning | LMK | Logan, Simpson | 11 min |
| Jul 5, 5:24 PM EDT | Special Weather Statement | LMK | Harrison | 31 min |
| Jul 5, 5:35 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Metcalfe, Monroe | 45 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.